Jump to content
CrazyBoards.org

Prozac making me worse?


Recommended Posts

yes, absolutley it's possible that the prozac is making your depression worse! Right on the paper that is attatched to all antidepressant prescriptions is a little warning about side effects, and it says that if you "experience new or worsening depression, suicidal thoughts, or mood changes" to talk to a doctor immediatley. Sometimes prozac is a wonder drug that pulls you out of depression and helps to move forward with therapy and support, but for some others the drug doesn't work properly, or in the same way. If the same pill worked for everyone, there certainly wouldnt BE so many! I took prozac for a year before i realized it was contributing to my mania! My new doctor and i looked at our choices for medicines and made a sort of pact, that we would keep trying -as long as I could stay on board- until we found a drug/therapy combination that worked for me. It took a little time, but he was right. Not everyone is the same, so we need to embrace our differences and bend accordingly. To me, it sounds like prozac isn't the one for you! but just because you've found something that doesn't work, don't let it make you think that nothing will! Go get yourself on the phone with your Pdoc and be honest about your symptoms. I know that if you stick to it, you'll be able to find something that can truly help you.

Good luck! I feel oddly connected to you because i went through such a similar thing, so I hope you can let me know how it goes.

Stay well,

Liz

Link to comment
Share on other sites

Prozac makes me significantly worse. I'm BP so I cannot take SSRIs, but of all the ones I've taken, it is the one that makes me the most weird/activated for some reason. If it's not working you need to contact Pdoc ASAP.

Due to its long half life, you don't need to taper it either. You can just start something else.....

Anna

Link to comment
Share on other sites

Even if it's not the Prozac actively making you worse, if you've been on it for a few weeks and it's not helping, it's time for a change. Call your doctor and see about switching it up. 4-6 weeks of a drug should give you an idea of whether it will help or not. If you've been on the Prozac that long, you've given it a fair trial.

Link to comment
Share on other sites

<p>It could be the prozac, though it has the opposite effect on many people (more of a stimulating effect). Is it your first ssri anti-depressant? There are many others you could try. The other issue could be dosage. Talk toy our dr about these side effects asap.</p>

<p> </p>

<p>How long have you been on the Saphris for?</p>

<div id="myEventWatcherDiv" style="display:none;"> </div>

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...